Rigidity of eigenvalues of generalized Wigner matrices

L. Erdös, H. Yau, J. Yin, Advances in Mathematics 229 (2012) 1435–1515.

Download
No fulltext has been uploaded. References only!

Journal Article | Published
Author
; ;
Abstract
Consider N×N Hermitian or symmetric random matrices H with independent entries, where the distribution of the (i,j) matrix element is given by the probability measure vij with zero expectation and with variance σ ιj 2. We assume that the variances satisfy the normalization condition Σiσij2=1 for all j and that there is a positive constant c such that c≤Nσ ιj 2 ιc -1. We further assume that the probability distributions νij have a uniform subexponential decay. We prove that the Stieltjes transform of the empirical eigenvalue distribution of H is given by the Wigner semicircle law uniformly up to the edges of the spectrum with an error of order (Nη) -1 where η is the imaginary part of the spectral parameter in the Stieltjes transform. There are three corollaries to this strong local semicircle law: (1) Rigidity of eigenvalues: If γj=γj,N denotes the classical location of the j-th eigenvalue under the semicircle law ordered in increasing order, then the j-th eigenvalue λj is close to γj in the sense that for some positive constants C, c P{double-struck}(∃j:|λ j-γ j|≥(logN) CloglogN[min(j,N-j+1)] -1/3N -2/3)≤ C exp[-(logN) cloglogN] for N large enough. (2) The proof of Dyson's conjecture (Dyson, 1962 [15]) which states that the time scale of the Dyson Brownian motion to reach local equilibrium is of order N -1 up to logarithmic corrections. (3) The edge universality holds in the sense that the probability distributions of the largest (and the smallest) eigenvalues of two generalized Wigner ensembles are the same in the large N limit provided that the second moments of the two ensembles are identical.
Publishing Year
Date Published
2012-02-15
Journal Title
Advances in Mathematics
Volume
229
Issue
3
Page
1435 - 1515
IST-REx-ID

Cite this

Erdös L, Yau H, Yin J. Rigidity of eigenvalues of generalized Wigner matrices. Advances in Mathematics. 2012;229(3):1435-1515. doi:10.1016/j.aim.2011.12.010
Erdös, L., Yau, H., & Yin, J. (2012). Rigidity of eigenvalues of generalized Wigner matrices. Advances in Mathematics, 229(3), 1435–1515. https://doi.org/10.1016/j.aim.2011.12.010
Erdös, László, Horng Yau, and Jun Yin. “Rigidity of Eigenvalues of Generalized Wigner Matrices.” Advances in Mathematics 229, no. 3 (2012): 1435–1515. https://doi.org/10.1016/j.aim.2011.12.010.
L. Erdös, H. Yau, and J. Yin, “Rigidity of eigenvalues of generalized Wigner matrices,” Advances in Mathematics, vol. 229, no. 3, pp. 1435–1515, 2012.
Erdös L, Yau H, Yin J. 2012. Rigidity of eigenvalues of generalized Wigner matrices. Advances in Mathematics. 229(3), 1435–1515.
Erdös, László, et al. “Rigidity of Eigenvalues of Generalized Wigner Matrices.” Advances in Mathematics, vol. 229, no. 3, Academic Press, 2012, pp. 1435–515, doi:10.1016/j.aim.2011.12.010.

Export

Marked Publications

Open Data IST Research Explorer

Search this title in

Google Scholar